Healing is a Journey

Healing from Fluoroquinolone toxicity is a Journey

One day I was doing Crossfit and the next I could barely walk.  The flox bomb went off in me quickly.  I had a slightly delayed reaction – my body exploded 2 weeks after I finished taking ciprofloxacin (when I started taking ibuprofen and when I got my period – both the contraindicated NSAID and the hormonal shifts probably played a role) – but once the fuse was lit, the bomb detonated quickly.  Suddenly I was unable to do the things I used to do with ease.  I was barely able to walk, much less hike up a mountain.  I was barely able to think, much less go to school while working full-time.  

In some ways I’m grateful that I didn’t fall apart gradually.  If my health had declined slowly I may have thought that I was just getting old, or I may have thought that I was coming down with one of the named mysterious diseases like fibromyalgia or CFS/ME.  I did think I had an autoimmune disease, not knowing whether or not they could strike a person suddenly.  All of the tests for autoimmune diseases came back negative though, and it wasn’t long before I realized that my symptoms were those of fluoroquinolone toxicity.  Because I went from well to sick so suddenly, it was not only plausible, it was clear that I was poisoned.  

But having my health suddenly stolen from me was terrifying, traumatic and, frankly, it felt unfair.  I had worked out regularly.  I had always eaten decently.  I was only 32.  I was healthy and strong.  How could I get poisoned?

The thing that felt most unfair about the situation was that there was no magic pill to put me back together again.  A pill could mess me up, but there wasn’t a pill to heal me.  I could suddenly be sickened, but I couldn’t suddenly get well.  Doctors could prescribe pills that could tear apart my cells, but they didn’t seem to have any advice for how to put my cells back together.  

It sucked.  

It sucks, and is unfair, that there isn’t a pill (whether it be a pharmaceutical or a supplement) that can reverse the damage done by fluoroquinolones.  It sucks, and is unfair, that the damage can be done suddenly, but the repair – the healing – takes time.  

As unfair and sucky as it is, the process of healing is not instantaneous – it takes time.  Healing is a process that requires patience, compassion, forgiveness, surrender, hard work, luck, nutrition, movement, tenacity, support, and love, among other things.  Perhaps the time healing takes is an opportunity to gain those things.  We all need more patience, compassion, forgiveness, surrender, hard work, luck, nutrition, movement, tenacity, support, and love in our lives.  Getting poisoned is a lousy way to come by those things.  But while you’re going through the trenches of fluoroquinolone toxicity, I encourage you to look around for those silver linings.

It took me a long time to get over anger about my health being stolen from me by Bayer/Cipro.  I’m still not completely over it and maybe I never will be.  But finding some appreciation for the journey has been helpful.  It has been healing.  

Healing is a journey, and the journey is healing.  They go hand in hand.  

I have learned that lesson.  Perhaps it’s what the storm is about.

“And once the storm is over, you won’t remember how you made it through, how you managed to survive. You won’t even be sure, whether the storm is really over. But one thing is certain. When you come out of the storm, you won’t be the same person who walked in. That’s what this storm’s all about.” -Haruki Murakami

 

flu tox get help you need banner click lisa

Tagged: , , , , , , , , ,

14 thoughts on “Healing is a Journey

  1. Janine Allio September 3, 2015 at 8:28 am Reply

    This is the most healing post so far, thank you. Three MD’s poo pooed Cipro and said I have POLYMYLAGIA RHEUMATICA and only thing to do is pregnsone. I tried 10 mil and the intense unable to even get up helped But made me sick to my stomach and scary depressed. Today trying 5 mil…Taking magnesium etc etc . I sleep. Little and harsh pain comes again at about 1 or 2 am. Doing the hono pono payer. I LOVE YOU, I ‘M SORRY, PLEASE FORGIVE ME, THANK YOU….I do get this is a spiritual experience and I have no life and can barely take care of my affairs. So very frightened…and I used to yoga, squats and washed my floors and did everything Crawling around. Squats like the Indian people! EVEN THOUGH I AM 79 YEARS OLD!!! I so wish to have a few years of being able to do my art, my polarity work and give back…..feeling like a victim and coming from victim sucks. So hard to find gratitude.

    PLEASE RESPOND……What about Ozone?

    Bless you,

    Janea

    Sent from my iPad

    • Shirley September 3, 2015 at 2:16 pm Reply

      Janes, I just turned 82 last week. 5 yrs. out from Cipro poison. Never have gone back to an MD and stopped all the RX Ihad been taking for yrs. I use a rollator, heating pad, Arnicare, no Flouride. Sta home a lot. Have Art Studio on my iPad. Pain is less now than at first
      I pray yours goes soon. We should never have been given this. I am a retired Medical Assistant and it wasn’t like this back then.

      • Lisa Bloomquist September 3, 2015 at 7:17 pm Reply

        Happy belated birthday, Shirley! Thank you very much for your comment and wisdom. The disillusionment with the medical system that is brought on by getting floxed is just one of the many shames of this mess. I’m glad to hear that you are improving.

        Hugs,
        Lisa

    • Lisa Bloomquist September 3, 2015 at 7:15 pm Reply

      Hi Janea,

      Ozone has helped several people. It’s certainly something that is worth looking into. If you can find a good functional medicine doctor, or a naturopath, to administer it, that person may be able to give you some good guidance as well. Here is a site where you can find a functional medicine provider – https://www.functionalmedicine.org/practitioner_search.aspx?id=117

      Spiritual practices helped me immensely in getting through FQ toxicity. I encourage you to stick with your practices.

      The journey is not an easy one. Hang in there though. These horrible drugs kicked you, but they didn’t kill you. Stay strong.

      Hugs,
      Lisa

  2. Linda Livingston September 3, 2015 at 8:59 am Reply

    beautifully written….

  3. Collee September 3, 2015 at 9:53 am Reply

    Lisa, I’d like to THANKYOU again for all the time you take to help us understand how this journey goes. Plus your undying support, and the fight to try and get these drugs off the market. Doctors will NOT listen to facts, they brush us off as if we were gnats, annoying them with our ideas of how we got sick. Pooh Poohing us when we suggest it was the Cipro that caused all our symptoms. I’m still looking for a new doctor.

    • Linda Livingston September 3, 2015 at 11:25 am Reply

      Yes, Collee—at a time when you most need support, you get skepticism. I was fortunate enough to find a naturopath that I greatly trust. I also have found an integrative cardiologist and pulmonologist. They’re out there!

    • Lisa Bloomquist September 3, 2015 at 7:20 pm Reply

      It’s my pleasure to do what I can, Collee! In some ways, it’s mind-boggling that many doctors won’t acknowledge the effects of these drugs. Most of the effects are LISTED ON THE WARNING LABEL. Ugh. It’s like they told themselves that all side-effects are rare and now that’s their religion. Anyhow, that’s not true for all doctors. There are some good ones out there. Here are some that have been reviewed well – https://floxiehope.com/2013/12/11/doctor-referral-list/

      Best,
      LIsa

  4. Jen September 3, 2015 at 4:10 pm Reply

    Lisa, thank you for your eloquently written “Healing is a Journey”. It so resonates with my experience completely. Thank you for all you do and have done for the floxie community! I stumbled on this website back in October 2014 and it has been such a place of comfort/support. You and others on this website have given me much helpful advice and comfort during my most difficult times… I can’t thank all of you enough. 🙂

    • Lisa Bloomquist September 3, 2015 at 7:22 pm Reply

      🙂 My pleasure, Jen! 🙂 Thank you so much for your gracious words! I am glad I could help!

  5. F September 3, 2015 at 6:20 pm Reply

    …So be closer to believing,
    Though your world is torn apart.
    For a moment changes all things,
    And to end is but to start.
    And if your journey is unrewarded,
    May your god lift up your heart
    You are wind blown…
    …but you are mine.

    Greg Lake

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: